Geburtshilfe Frauenheilkd 2018; 78(10): 245
DOI: 10.1055/s-0038-1671503
Poster
Freitag, 02.11.2018
Senologie II
Georg Thieme Verlag KG Stuttgart · New York

Development of Pyoderma gangrenosum during treatment with Tamoxifen: a case report

A Möller
1  Uniklinik Köln, Klinik für Gynäkologie und Geburtsmedizin, Köln, Deutschland
,
W Malter
1  Uniklinik Köln, Klinik für Gynäkologie und Geburtsmedizin, Köln, Deutschland
,
F Thangarajah
1  Uniklinik Köln, Klinik für Gynäkologie und Geburtsmedizin, Köln, Deutschland
› Author Affiliations
Further Information

Publication History

Publication Date:
20 September 2018 (online)

 

Pyoderma gangrenosum is a rare cutaneous ulcerative disorder that falls into the category of neutrophilic dermatoses of unknown etiology. It is not caused by infection or gangrene but it is often associated with systemic disease including, chronic inflammatory bowel disease, rheumatoid arthritis, diabetes and other autoimmune conditions. In addition, pyoderma gangrenosum has an association with both hematologic malignancies and solid tumors. It is characterized by sudden onset of painful ulcerations with an irregular, violaceous, and undermined border. It does not respond to antibiotic treatment but systemic medication with corticosteroids and cyclosporin, as well as anti- TNF- alpha drugs. We report the case of a 46- year- old female primarily diagnosed with ductal carcinoma in situ and treated with skin- sparing mastectomy and an antihormonal treatment with Tamoxifen. She was than diagnosed with cerebral and osseous metastasis and the treatment was changed to Faslodex and Bondronat. In the course the patient developed a painful, inflammatory ulceration with livid borders in the left lower Abdomen. The patient was than treated with Dermoxincreme locally. After completing the staging a treatment with high- dose intravenous corticoids was planned but the patient died before measurable success of the treatment. There are just a few publications describing post- surgical pyoderma gangrenosum, mostly in the setting of mastectomy. This is the first case report in the literature showing the development of pyoderma gangrenosum during the treatment with Tamoxifen. It is as rare complication, but Tamoxifen is an often used drug, so this side effect should be considered.